Two years ago I was dealing with an eating disorder. I wasn’t severely underweight. I went on Prozac (10mg for a week and then 20mg)- loved the med, but it made me gain 25 lbs in a span of 3 months. I didn’t overeat and I exercised every day, and the weight gain made me become depressed again. I actually lost some weight at 10mg before it came back on from going on 20mg.
I have been off of the med for over a year and my body has never been the same. I eat healthy and exercise every day but keep gaining weight. Have had everything tested, but no health issues. I lost most of the weight (no more eating disorder) but recently my doctor found that I have in range, but HIGH cortisol levels. He said that high cortisol is a result of stress (from the unknown weight gain) and that in order to relieve stress, I should go back on a low dose of Prozac. I don’t know what to do! I want this weight to come off, but will going back on meds cause weight gain again? Or will it lower cortisol which will lead to weight LOSS?SSRI for High Cortisol?
SSRI for High Cortisol?
I’m not qualified to answer a detailed medical question, but I would strongly encourage you to get a nutritional consult from a registered dietitian or eating disorder specialist before making a decision. Consider it a second opinion. This can put you in touch with professionals who are proficient at treating eating disorders and my have information for you that can help you decide what to do.